Has anyone been told that they have a low immunoglobin level due to Rituximab?

If so, has iv ig been offered or have they been told that repeated Rituximab may be cancelled? My new Rheumatologist at the local Hospital was suggesting that Rituximab might be cancelled for me in future after my 6 monthly infusion at the end of August. I am not happy that it may be cancelled as last time, I flared after 12 months and damage was done. I don't want to jeopardise trachea reconstruction and saddle nose reconstruction.

Thanks.

5 Replies

oldestnewest
  • My Ig's are always on the low side (IgG in particular), probably as a result of Rituximab, over the last few years and whilst one infusion was delayed due to low levels (less than 4) it's never been suggested repeated treatment would be withdrawn. Immunoglobulins simply be can be topped up by infusion and I have received Rituximab whilst below the normal range. If your consultant is in any doubt just ask he/she contact Dr David Jayne at Addenbrookes who will happily advise.

    Healthy wishes.

  • Thanks Martin. I thought it was possible to have infusions but that possibility wasn't mentioned to me. Up until now I have a good relationship with my Rheumatology Dept but the change has made me think twice. I won't be getting another blood test for 5 months so I don't know how they can possibly monitor me. I have just been discharged by Dr Siva at Addenbrookes so I am hoping that they are contacting him. If not, I will visit my GP for a referral to the Vasculitis Clinic there or the Vasculitis Clinic at LIverpool, which I have only recently been made aware of.

  • Hi Sue, Yes, I've had the same response from my local rheumy but Raashid Luqmani was far less concerned about it. I think it is something that needs monitoring but the levels do go up over time so, even if they are too low at present, Raashid told me they'd just wait till they improved before giving the next infusion. Charlotte x

  • Thanks Charlotte. The levels were low last year and they wrote to Addenbrookes and they said it was ok to continue. I think it's a case of new person wanting to make changes. Trouble is I am not being given a blood test until Jan 2013 at the earliest so that is 5 months to wait so I don't see how they can be monitoring me on a local level.

    Suex

  • I'm a patient of Prof Emery in Leeds and he recently advised that I have Rituximab despite having low immunoglobin level caused by the last dose. If any infections occur post treatment then they would deal with them as and when required. I assume that he thought that more damage would be done without treatment and so its the lesser of two evils. Two months later and still no problems or infections. SusanCh - you should be having monthly blood tests at your GP, which you then monitor yourself and can inform your consultant if any major changes occur.

You may also like...